MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BACTEC; LYTIC/10 ANAEROBIC/F CULTURE VIALS; SYSTEM, BLOOD CULTURING

BECTON DICKINSON CARIBE LTD. BD BACTEC; LYTIC/10 ANAEROBIC/F CULTURE VIALS; SYSTEM, BLOOD CULTURING
Model Number 442265
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes No Information (3190); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 9121604.Medical device expiration date: 2020-02-29.Device manufacture date: 2019-05-01.Medical device lot #: 9177949.Medical device expiration date: 2020-04-30.Device manufacture date: 2019-06-26.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that during biofire testing with bd bactec¿; lytic/10 anaerobic/f culture vials false positive results were obtained for pseudomonas.2 results were reported out and 2 patients were treated based of results.Multiple attempts have been made to obtain additional information, the customer has not responded.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: catalog: 442021; batch no.: 9121604 & 9177949 expired.Customer reported a positive pseudomonas aeruginosa id result for bactec media, while using biofire filmarray® blood culture identification bdic/bcid2 panels.Upon further evaluation it was noticed that complaint received was from a product already expired.No investigation will be conducted.Batch history records are always reviewed prior product release.Bd bactec system is designed and cleared for the qualitative culture and recovery of anaerobic/aerobic organisms from blood.Bd has no specification for use with molecular testing such as the biofire filmarray® blood culture identification bdic/bcid2 panels.While bd highlights the inherent risk of nonviable organisms in blood culture media in our package insert is stated the molecular tests performed on positive blood cultures will detect both viable and non-viable organisms commonly found in culture media.Therefore, molecular test results should be evaluated in conjunction with gram stain results in accordance with standard-of-care practices as well as manufactures¿ instructions for use.Bd have initiated capa # 2631844 to further investigate these reports and determine any appropriate actions to reduce their occurrence.H3 other text : see h10.

Brand Name
BD BACTEC; LYTIC/10 ANAEROBIC/F CULTURE VIALS
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
MDR Report Key11363251
Report Number3008352382-2021-00050
Device Sequence Number11624030
Product Code MDB
UDI-Device Identifier00382904422653
UDI-Public00382904422653
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K954925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number442265
Device Catalogue Number442021
Device Lot NumberSEE H.10
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date02/22/2021
Supplement Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1